I am diabetic type 2 with alb/creat ratio of 322.

I will assume that the albumin to creatinine ratio that you describe is in the urine.  Normal is less than 30.  Hence, you may have diabetic damage to your kidney that results in excess albumin in the urine.  I recommend that you discuss this with your physician.

Posted in Blood/Urine Testing For Kidney Disease, Kidney-Related Health Questions, Laboratory Testing

Will me having IC of the bladder affect my stage 3 chronic kidney disease.

By “IC” I will assume that you are saying that you have Interstitial Cystitis (IC) of the bladder.  If this is the case, this does not factor in to your stage of chronic kidney disease (CKD).

Posted in Chronic Kidney Disease, Kidney-Related Health Questions, Symptoms and Side Effects

I donated a kidney to my sister 21 years ago and now I take HCTZ for slightly elevated BP. Because of that, my potassium is on the low side of normal and my doctor is having me take a potassium supplement Klor Con M20 daily. Do I need to worry about my potassium becoming too high? I was hoping I could eat a diet of potassium rich foods rather than taking a supplement.

You should discuss your concerns with your doctor.  Taking 20 milliequivalents (M20) of potassium chloride should not cause your potassium to rise abnormally.  However, if you want to radically change your diet, I suggest that you first discuss this with your physician.

Posted in Diet/Nutrition, Hypertension/High Blood Pressure

My relation had orthopedic surgery recently. Shortly after they had kidney problems. They were told that the kidney problem was due to the Ibuprofen given to them during the surgery. Could severe kidney problems be caused by ibuprofen given during surgery?

Yes, kidney disease following the use on non-steroidal anti-inflammatory drugs (NSAID’s) including Ibuprofen is relatively common.  Ibuprofen is, obviously, used very frequently so the absolute incidence of kidney complications remains rare, but as far as kidney disease goes, Ibuprofen is a common cause of kidney complications.

Posted in Acute Kidney Injury, Chronic Kidney Disease, Kidney-Related Health Questions

One of my closest friends has been on kidney dialysis since 2007 (previously had kidney replacement). She’s 62 and needs to have aortic valve replacement because of stenosis. I’m trying to help her research the surgery options (her cardiologist told her that she must have surgery). Can you provide me with any links to information re these options for people on kidney dialysis?

I am not aware of anyone who has done a randomized prospective trial of heart valve replacement on patients with End Stage Renal Disease (ESRD) on dialysis.  There are alternatives of performing a heart valve replacement with a tissue valve or a mechanical valve.  Recently, valves that are placed with a catheter and that do not require cardiac bypass have been performed.  These are known as Transcutaneous Aortic Valve Replacement (TAVR).  Each of these options have different risks and benefits.  These will need to be discussed with her cardiologist, nephrologist and her heart surgeon.

Posted in Ask the Doctor, Dialysis, Treatments

2 years before, I felt huge pain for which I had to get hospitalized. Doctor told me that it should be because of kidney stone (no ultrasound was done). He advised to take plenty of water. After taking 8 litres of water for 10days, I had done ultrasound and no stone was found. Recently, last 1 month, I am feeling pain in my belly. As I facing too much gastric and acidity problem now, I couldn’t be sure whether its for kidney. But there is foam in my urine every time, which I can see in last one month. Is there anything to worry about? Even if there is something to worry about, can it be treated from home by medicine or taking plenty of water?

I cannot make a specific diagnosis based on the information that you provide.  I am unable to link the abdominal pain that you describe with the foamy urine.  I suggest that you see your physician and be evaluated.  You may need urine testing and a physical examination.

Posted in Ask the Doctor, Symptoms and Side Effects

have been diagnosed as stage III chronic kidney disease… I am taking 10 mg of Lexapro… Will this clause a problem?

Lexapro (escitalopram) should not cause a problem for patients with mild Stage 3 chronic kidney disease (CKD).  You should make sure that your primary care physician knows about this in order to determine if this drug interacts with any other drugs you may be taking.

Posted in Kidney-Related Health Questions, Medication and Kidney Disease

I have stage 4 CKD and am looking to improve or halt progression. What is the best way?

Treatment of Stage 4 chronic kidney disease (CKD) requires that you know what is causing the CKD.  Hence, you should ask your physician for a specific diagnosis.  A specific diagnosis leads to specific treatment.

Otherwise, general things that will slow progression of CKD is to not smoke.  You should eat a healthy low salt diet.  You should eat a healthy diet and maintain a healthy body weight.  You should keep your blood pressure less than 130/80 and it is common to use an ACE inhibitor or ARB agent to treat the high blood pressure.  You should avoid non-steroidal anti-inflammatory drugs (NSAID’s).  You should see your nephrologist at least twice per year and have blood and urine testing.  If you are doing all these things, you are doing all you can to slow the progression of CKD.

Posted in Chronic Kidney Disease, Kidney-Related Health Questions

My boyfriend was diagnosed with a kidney stone on Saturday. The ER doctor said that it is either in the bladder or close to it and that it should pass the rest of the way with no problem. Sunday he experienced not being able to ejaculate during sex. Today, again, he experienced the same thing. He has no trouble getting an erection and feels the urge to ejaculate but nothing comes out. What is causing this?

If your boyfriend has a stone, this could be causing blockage of the tube from the bladder through the penis known as the urethra.  If this is the case, your boyfriend should be examined by a urologist.  A urologist is a surgeon and deals with blockage by stones.  You should contact his primary care physician and ask to be referred to a urologist.

Posted in Ask the Doctor, Kidney Stones, Symptoms and Side Effects

My sister say’s her son has a kidney disease, which causes the body to not hold potassium. What could this be? It is suppose to start with TRI [ I Believe]!

I do not know of any kidney disease that wastes potassium from the kidney and begins with “TRI”.  I suggest that you clarify this with your sister.

Posted in Kidney-Related Health Questions